Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 3, 2011, 10:11 PM MST for Maricopa County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 10:11 PM MST (05:11 UTC)
- Expired
- Aug 3, 2011, 10:41 PM MST
- In force
- 30 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 17 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 5.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 3246 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
610 WUUS55 KPSR 040511 SVRPSR AZC013-040615- /O.NEW.KPSR.SV.W.0028.110804T0511Z-110804T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1011 PM MST WED AUG 3 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...AHWATUKEE...TEMPE...MESA...GILBERT... CHANDLER... * UNTIL 1115 PM MST * AT 1009 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TEMPE...AND MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST MESA...CHANDLER...AND GILBERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING. && LAT...LON 3344 11166 3321 11173 3330 11205 3348 11200 TIME...MOT...LOC 0511Z 284DEG 12KT 3337 11192 $$ WOODALL
2 follow-up statements
176 WWUS55 KPSR 040531 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1031 PM MST WED AUG 3 2011 AZC013-040615- /O.CON.KPSR.SV.W.0028.000000T0000Z-110804T0615Z/ MARICOPA AZ- 1031 PM MST WED AUG 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MST FOR EAST CENTRAL MARICOPA COUNTY... AT 1030 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHANDLER...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MESA... GILBERT...HIGLEY AND EAST MESA PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3330 11200 3343 11196 3344 11166 3321 11173 TIME...MOT...LOC 0531Z 284DEG 12KT 3335 11184 $$ WOODALL
177 WWUS55 KPSR 040541 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1041 PM MST WED AUG 3 2011 AZC013-040600- /O.CAN.KPSR.SV.W.0028.000000T0000Z-110804T0615Z/ MARICOPA AZ- 1041 PM MST WED AUG 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. WIND GUSTS TO 40 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING ARE STILL POSSIBLE FROM THE STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3330 11200 3343 11196 3344 11166 3321 11173 TIME...MOT...LOC 0540Z 284DEG 12KT 3334 11181 $$ WOODALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:02 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 3, 9:02 PM MST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
902 PM MST WED AUG 3 2011
.SYNOPSIS...
HOT WEATHER IS EXPECTED THROUGH THURSDAY...ALONG WITH EXCESSIVE HEAT
ON THE DESERTS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA. SLIGHTLY
COOLER TEMPERATURES WILL DEVELOP FRIDAY AND THE WEEKEND. STORM
CHANCES WILL BE CONFINED PRIMARILY TO THE HIGHER TERRAIN OF
EAST-CENTRAL AND SOUTHEAST ARIZONA THROUGH THE WEEKEND. DEEP MONSOON
MOISTURE WILL RETURN TO THE REGION NEXT WEEK ALONG WITH AN
INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.DISCUSSION...
MID EVENING THUNDERSTORM ACTIVITY CONTINUES ACROSS THE NORTHERN HALF
OF THE PHOENIX METRO AREA. EARLIER ACTIVITY AROUND GILA BEND...AS
WELL AS ALONG THE MOGOLLON RIM HAS DIED OFF FOR THE MOST PART BUT
STORMS ARE EXPECTED TO CONTINUE THROUGH MIDNIGHT. UPDATED
TEXT/GRIDDED FORECAST BASED ON RADAR TRENDS...HIGHEST POPS ORIENTED
FROM NORTH-CENTRAL PHOENIX EASTWARD TO ROOSEVELT...OTHERWISE POPS
ARE LESS THAN 10 PERCENT. NO OTHER CHANGES MADE.
&&
.PREVIOUS DISCUSSION...
THURSDAY THROUGH SATURDAY...
MODELS INDICATE THAT MOISTURE WILL HANG AROUND OVER THE SOUTHEAST
THIRD OF ARIZONA AND INTO SOUTHWEST MARICOPA COUNTY THE NEXT FEW
DAYS AS SOUTHWESTERLY FLOW ALOFT PREVAILS AND THE RIDGE AXIS REMAINS
SOMEWHAT SUPPRESSED. SOUTHEAST ARIZONA WILL GENERALLY REMAIN UNDER A
DEFORMATION ZONE BETWEEN TWO ANTICYCLONIC REGIONS WHICH WILL KEEP
UPPER LEVELS FROM BEING LESS HOSTILE TO STORM DEVELOPMENT. MOISTURE
AND CAPE FOR OUR AREA WILL BE SUCH THAT WE WOULD EXPECT FAIRLY
MEAGER ACTIVITY OVER OUR FORECAST AREA BUT STILL SUBJECT TO OUTFLOWS
FROM DISTANT STORMS. AS FOR THE HEAT...ANTICIPATE TEMPS TO SLOWLY
DECLINE AFTER THURSDAY.
SUNDAY THROUGH TUESDAY...
DEEP MEXICAN MONSOON MOISTURE IS FORECAST TO FLOW NORTH INTO AZ
AGAIN EARLY NEXT WEEK. MOST STORMS THIS PERIOD WILL FAVOR SOUTHEAST
AZ AND THE HIGHER TERRAIN OF CENTRAL AZ. HOWEVER MID LEVEL
CONVECTIVE STEERING CURRENTS WILL BECOME SOUTHERLY...SO THERE IS A
POSSIBILITY THAT CONVECTION MY DRIFT NORTH TOWARD THE PHOENIX AND
CASA GRANDE...OR DEVELOP ALONG CONVECTIVE OUTFLOW BOUNDARIES.
INCREASED MOISTURE WILL ALSO HELP TO KEEP TEMPS FROM GETTING WELL
ABOVE NORMAL.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
STORMS WILL CONTINUE AROUND KPHX/KIWA UNTIL ABOUT 09Z...THEN DIE OFF
WITH DEBRIS MID/HIGH CLOUDS UNTIL DAYBREAK. WINDS WILL BE ALL OVER
THE MAP GIVEN NUMEROUS OUTFLOW BOUNDARIES BUT DIURNAL TRENDS WILL
EVENTUALLY RETURN AROUND 12Z. ANOTHER ROUND OF STORMS APPEAR
POSSIBLE THURSDAY ALTHOUGH STORMS SHOULD BE EAST OF PHX/IWA.
SOUTHEAST CALIFORNIA...INCLUDING KBLH AND KIPL...
LITTLE TO NO CLOUD COVER THROUGH THE TAF PERIOD ALONG WITH TYPICAL
DIURNAL WINDS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
MID AND UPPER LEVEL WINDS THIS WEEKEND WILL REMAIN FROM THE
SOUTHWEST...HELPING TO KEEP A SLIGHTLY DRIER AND WARMER AIRMASS IN
PLACE. LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK LOW LEVEL
MOISTURE WILL LIKELY TREND UPWARD...SUGGESTING A RETURN OF MORE
WIDESPREAD AFTERNOON SHOWERS AND THUNDERSTORMS ALONG WITH HIGHER
HUMIDITY VALUES AND LOWER TEMPERATURES.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST THURSDAY
AZZ020>023-025>028.
CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THURSDAY CAZ031.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...LEINS/AJ/VASQUEZ
AVIATION...LEINS
FIRE WEATHER...INIGUEZHazardous weather outlook, Aug 3, 6:05 AM MST, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 605 AM MST WED AUG 3 2011 AZZ020>023-025>028-CAZ031-041300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 605 AM MST WED AUG 3 2011 /605 AM PDT WED AUG 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA... SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT. SEE THE EXCESSIVE HEAT WARNING PRODUCT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT ON THURSDAY. SEE THE EXCESSIVE HEAT WARNING PRODUCT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-041300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 605 AM MST WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS. STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THURSDAY THROUGH EARLY NEXT WEEK. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS. STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-032-033-041300- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 605 AM PDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 3, 8:15 PM MST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 815 PM MST WED AUG 3 2011 AZZ023-040400- MARICOPA AZ- 815 PM MST WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 900 PM MST AT 812 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL AND NORTHERN PHOENIX...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. OTHER LOCATIONS IMPACTED INCLUDE... PARADISE VALLEY... SCOTTSDALE... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3374 11185 3354 11189 3352 11215 3373 11216 TIME...MOT...LOC 0314Z 261DEG 9KT 3363 11206 WOODALL
Local storm report, Aug 3, 8:42 PM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
842 PM MST WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HEAVY RAIN 5 NW PARADISE VALLEY 33.58N 112.02W
08/03/2011 M0.41 INCH MARICOPA AZ TRAINED SPOTTER
0.41 INCHES OF RAIN IN 10 MINUTES
&&
KKINCAIDLocal storm report, Aug 3, 8:44 PM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
844 PM MST WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HEAVY RAIN 8 NNE PHOENIX 33.65N 112.03W
08/03/2011 M0.50 INCH MARICOPA AZ TRAINED SPOTTER
0.50 INCHES RAIN IN 20 MINUTES WITH CURB TO CURB FLOODING
&&
KKINCAIDSpecial weather statement, Aug 3, 9:06 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 906 PM MST WED AUG 3 2011 AZZ022-023-027-028-040445- MARICOPA AZ-PINAL AZ- 906 PM MST WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 945 PM MST AT 904 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF WITTMANN TO 12 MILES SOUTHEAST OF PHOENIX INTERNATIONAL RACEWAY...AND MOVING SOUTHWEST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LIBERTY AND PERRYVILLE... BUCKEYE... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3383 11238 3326 11197 3315 11251 3374 11280 TIME...MOT...LOC 0405Z 059DEG 65KT 3364 11257 3322 11222 WATERS
Special weather statement, Aug 3, 9:16 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
916 PM MST WED AUG 3 2011
AZZ023-024-028-040500-
MARICOPA AZ-PINAL AZ-
916 PM MST WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 1000 PM MST
AT 914 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PARADISE VALLEY...MOVING NORTHEAST AT 15
MPH.
THUNDERSTORMS OVER PHOENIX HAVE PRODUCED A LARGE AREA OF GUSTY WINDS
SPREADING OVER MUCH OF THE EAST VALLEY. WIND GUSTS UP TO 40 MPH ARE
EXPECTED...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
MESA...
SCOTTSDALE...
FOUNTAIN HILLS...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3382 11168 3359 11146 3319 11152 3320 11195
3368 11226
TIME...MOT...LOC 0415Z 244DEG 12KT 3352 11193
WOODALLSpecial weather statement, Aug 3, 9:48 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 948 PM MST WED AUG 3 2011 AZZ022-023-027-028-040530- MARICOPA AZ-PINAL AZ- 948 PM MST WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... CENTRAL AND SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 1030 PM MST. AT 945 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES WEST OF AHWATUKEE...MOVING EAST AT 15 MPH. IN ADDITION TO THE THUNDERSTORM...A LARGE AREA OF GUSTY WINDS WAS PUSHING THROUGH THE FAR WEST VALLEY AND INTO WESTERN PINAL COUNTY. WIND GUSTS UP TO 40 MPH ARE EXPECTED. LOCATIONS IMPACTED INCLUDE... SOUTH PHOENIX...AVONDALE...BUCKEYE...MARICOPA...AND MOBILE. SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3369 11226 3286 11177 3276 11236 3354 11284 TIME...MOT...LOC 0446Z 254DEG 12KT 3330 11209 WOODALL
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:07 PM MST | Special Weather Statement | PSR | Maricopa | 38 min |
| Aug 3, 5:39 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 66 min |
| Aug 3, 5:42 PM MST | Dust Storm Warning | PSR | 66 min | |
| Aug 3, 5:45 PM MST | Special Weather Statement | PSR | Maricopa | 45 min |
| Aug 3, 5:58 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Aug 3, 6:13 PM MST | Special Weather Statement | PSR | Maricopa | 47 min |
| Aug 3, 6:25 PM MST | Special Weather Statement | PSR | 50 min | |
| Aug 3, 6:46 PM MST | Special Weather Statement | PSR | 44 min | |
| Aug 3, 6:50 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 40 min |
| Aug 3, 7:20 PM MST | Special Weather Statement | PSR | 40 min | |
| Aug 3, 7:33 PM MST | Special Weather Statement | PSR | Maricopa | 42 min |
| Aug 3, 7:35 PM MST | Special Weather Statement | PSR | 40 min | |
| Aug 3, 7:42 PM MST | Special Weather Statement | PSR | 48 min | |
| Aug 3, 8:04 PM MST | Special Weather Statement | PSR | Maricopa | 41 min |
| Aug 3, 8:15 PM MST | Special Weather Statement | PSR | 45 min | |
| Aug 3, 8:29 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 46 min |
| Aug 3, 8:31 PM MST | Areal Flood Advisory | PSR | Maricopa | 119 min |
| Aug 3, 9:06 PM MST | Special Weather Statement | PSR | Maricopa | 39 min |
| Aug 3, 9:16 PM MST | Special Weather Statement | PSR | 44 min | |
| Aug 3, 9:48 PM MST | Special Weather Statement | PSR | Maricopa | 42 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.